Geometriae Dedicata

, Volume 106, Issue 1, pp 211–230

The Hopf Property for Subgroups of Hyperbolic Groups

  • Inna Bumagina

DOI: 10.1023/B:GEOM.0000033859.35966.4a

Cite this article as:
Bumagina, I. Geometriae Dedicata (2004) 106: 211. doi:10.1023/B:GEOM.0000033859.35966.4a


A group is said to be Hopfian if every surjective endomorphism of the group is injective. We show that finitely generated subgroups of torsion-free hyperbolic groups are Hopfian. Our proof generalizes a theorem of Sela (Topology35 (2) 1999, 301–321).

Mathematics Subject Classifications (2000). 20F67 57M07 Hyperbolic groups group action on real trees decompositions of groups endomorphisms of groups 

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Inna Bumagina
    • 1
  1. 1.Department of Mathematics and StatisticsMcGill University, 805MontrealCanada H3A 2K6; e-mail:

Personalised recommendations